Alert archive / North Carolina / Freeze Warnings in 2014
Freeze Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze warning at Apr 16, 2014, 4:14 AM EDT for 25 counties in North Carolina. It took effect at Apr 17, 2014, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2014, 4:14 AM EDT (08:14 UTC)
- In effect from
- Apr 17, 2014, 12:00 AM EDT
- Expired
- Apr 17, 2014, 8:48 AM EDT
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
All 25 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -448 m²/s²
- 0-3 km storm-relative helicity
- -334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WWUS72 KRAH 160814 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 414 AM EDT WED APR 16 2014 ...FREEZING TEMPERATURES LIKELY... .A BLUSTERY NORTHWEST WIND WILL USHER UNSEASONABLY COLD...POLAR PRESSURE INTO CENTRAL NC THIS MORNING. THIS COLD AIR MASS WILL CONTINUE TO EXTEND ACROSS THE REGION THROUGH THURSDAY MORNING. NCZ007>010-021>026-038>041-073>077-083-084-161700- /O.UPG.KRAH.FZ.A.0002.140417T0700Z-140417T1400Z/ /O.NEW.KRAH.FZ.W.0002.140417T0400Z-140417T1400Z/ /O.CON.KRAH.FZ.W.0001.000000T0000Z-140416T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO... DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE... ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO... RALEIGH...CARY...ALBEMARLE...TROY...BISCOE...MOUNT GILEAD... SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...SANFORD... DUNN...ERWIN...ANGIER...LILLINGTON...WADESBORO...POLKTON... ROCKINGHAM...HAMLET...EAST ROCKINGHAM 414 AM EDT WED APR 16 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...ARE EXPECTED TO FALL INTO THE 30 TO 32 DEGREE RANGE THROUGH SUNRISE. TEMPERATURES ARE EXPECTED TO BE EVEN COLDER...IN THE 27 TO 32 DEGREE RANGE...LATE TONIGHT AND EARLY THURSDAY. * IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ085-086-161700- /O.UPG.KRAH.FZ.A.0002.140417T0700Z-140417T1400Z/ /O.NEW.KRAH.FZ.W.0002.140417T0400Z-140417T1400Z/ SCOTLAND-HOKE- INCLUDING THE CITIES OF...LAURINBURG...RAEFORD...ROCKFISH... SILVER CITY 414 AM EDT WED APR 16 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOWER 30S LATE TONIGHT THROUGH EARLY THURSDAY MORNING...ARE EXPECTED. TEMPERATURES MAY BE NEAR OR BELOW FREEZING FOR A FEW HOURS. * IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ011-027-161700- /O.CON.KRAH.FZ.A.0002.140417T0700Z-140417T1400Z/ HALIFAX-NASH- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK... SHARPSBURG...SPRING HOPE 414 AM EDT WED APR 16 2014 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...IN THE LOWER 30S LATE TONIGHT THROUGH EARLY THURSDAY MORNING...ARE EXPECTED. TEMPERATURES MAY BE NEAR OR BELOW FREEZING FOR A FEW HOURS. * IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MWS
5 follow-up statements
640 WWUS72 KRAH 161252 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 852 AM EDT WED APR 16 2014 ...FREEZING TEMPERATURES LIKELY... .A BLUSTERY NORTH WIND WILL USHER AN UNSEASONABLY COLD AIR MASS INTO CENTRAL NORTH CAROLINA TODAY. THIS COLD AIR MASS WILL LINGER ACROSS THE REGION THROUGH THURSDAY MORNING. NCZ007>010-021>026-038>041-073>077-083-084-162100- /O.EXP.KRAH.FZ.W.0001.000000T0000Z-140416T1300Z/ /O.CON.KRAH.FZ.W.0002.140417T0400Z-140417T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO... DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE... ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO... RALEIGH...CARY...ALBEMARLE...TROY...BISCOE...MOUNT GILEAD... SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...SANFORD... DUNN...ERWIN...ANGIER...LILLINGTON...WADESBORO...POLKTON... ROCKINGHAM...HAMLET...EAST ROCKINGHAM 852 AM EDT WED APR 16 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... * TEMPERATURES...TEMPERATURES ARE EXPECTED TO BE IN THE 27 TO 32 DEGREE RANGE LATE TONIGHT AND EARLY THURSDAY. * IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ085-086-162100- /O.CON.KRAH.FZ.W.0002.140417T0400Z-140417T1400Z/ SCOTLAND-HOKE- INCLUDING THE CITIES OF...LAURINBURG...RAEFORD...ROCKFISH... SILVER CITY 852 AM EDT WED APR 16 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... * TEMPERATURES...IN THE LOWER 30S LATE TONIGHT THROUGH EARLY THURSDAY MORNING...ARE EXPECTED. TEMPERATURES MAY BE NEAR OR BELOW FREEZING FOR A FEW HOURS. * IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ011-027-162100- /O.CON.KRAH.FZ.A.0002.140417T0700Z-140417T1400Z/ HALIFAX-NASH- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK... SHARPSBURG...SPRING HOPE 852 AM EDT WED APR 16 2014 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...IN THE LOWER 30S LATE TONIGHT THROUGH EARLY THURSDAY MORNING...ARE EXPECTED. TEMPERATURES MAY BE NEAR OR BELOW FREEZING FOR A FEW HOURS. * IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
696 WWUS72 KRAH 161942 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 342 PM EDT WED APR 16 2014 ...FREEZING TEMPERATURES LIKELY... .A BRISK NORTH WIND HAS USHERED AN UNSEASONABLY COLD AIR MASS INTO CENTRAL NORTH CAROLINA TODAY. THIS COLD AIR MASS WILL LINGER ACROSS THE REGION THROUGH THURSDAY. NCZ011-027-170930- /O.UPG.KRAH.FZ.A.0002.140417T0700Z-140417T1400Z/ /O.EXB.KRAH.FZ.W.0002.140417T0400Z-140417T1300Z/ HALIFAX-NASH- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK... SHARPSBURG...SPRING HOPE 342 PM EDT WED APR 16 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY. * TEMPERATURES...IN THE LOWER 30S LATE TONIGHT THROUGH EARLY THURSDAY MORNING...ARE EXPECTED. TEMPERATURES WILL BE AT OR BELOW FREEZING FOR A FEW HOURS. * IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ007>010-021>026-038>041-073>077-083>086-170930- /O.EXT.KRAH.FZ.W.0002.140417T0400Z-140417T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO... DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE... ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO... RALEIGH...CARY...ALBEMARLE...TROY...BISCOE...MOUNT GILEAD... SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...SANFORD... DUNN...ERWIN...ANGIER...LILLINGTON...WADESBORO...POLKTON... ROCKINGHAM...HAMLET...EAST ROCKINGHAM...LAURINBURG...RAEFORD... ROCKFISH...SILVER CITY 342 PM EDT WED APR 16 2014 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * TEMPERATURES...TEMPERATURES ARE EXPECTED TO BE IN THE 27 TO 31 DEGREE RANGE LATE TONIGHT AND EARLY THURSDAY. * IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
935 WWUS72 KRAH 170229 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1029 PM EDT WED APR 16 2014 ...FREEZING TEMPERATURES LIKELY... .A COLD RIDGE OF HIGH PRESSURE WILL SETTLE OVER CENTRAL NORTH CAROLINA TONIGHT AND LINGER THROUGH THURSDAY. TEMPERATURES WILL DROP BELOW FREEZING ACROSS MUCH OF THE PIEDMONT OVERNIGHT...WHILE PATCHY FROST WILL BE POSSIBLE OVER THE COASTAL PLAIN. NCZ007>011-021>027-038>041-073>077-083>086-171300- /O.CON.KRAH.FZ.W.0002.140417T0400Z-140417T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS... WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM... CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON... NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...LEXINGTON... THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...SILER CITY... PITTSBORO...RALEIGH...CARY...ALBEMARLE...TROY...BISCOE... MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN... SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON... WADESBORO...POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM... LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY 1029 PM EDT WED APR 16 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY... * TEMPERATURES...TEMPERATURES ARE EXPECTED TO BE IN THE 28 TO 32 DEGREE RANGE LATE TONIGHT AND EARLY THURSDAY. * IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
474 WWUS72 KRAH 170830 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 430 AM EDT THU APR 17 2014 ...FREEZING TEMPERATURES LIKELY... .CLEAR SKIES...AND LIGHT TO OCCASIONALLY CALM WINDS IN ASSOCIATION WITH POLAR HIGH PRESSURE FROM NEW ENGLAND TO THE CAROLINAS...WILL RESULT IN A PERIOD OF FREEZING TO MARGINALLY SUB-FREEZING TEMPERATURES THIS MORNING. NCZ007>011-021>027-038>041-073>077-083>086-171300- /O.CON.KRAH.FZ.W.0002.000000T0000Z-140417T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS... WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM... CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON... NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...LEXINGTON... THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...SILER CITY... PITTSBORO...RALEIGH...CARY...ALBEMARLE...TROY...BISCOE... MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN... SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON... WADESBORO...POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM... LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY 430 AM EDT THU APR 17 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S ARE EXPECTED. * IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MWS
407 WWUS72 KRAH 171248 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 848 AM EDT THU APR 17 2014 ...FREEZE WARNING CANCELLED... .TEMPERATURES HAVE RISEN ABOVE FREEZING. THE FREEZE WARNING HAS ENDED. NCZ007>011-021>027-038>041-073>077-083>086-171400- /O.CAN.KRAH.FZ.W.0002.000000T0000Z-140417T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS... WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM... CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON... NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...LEXINGTON... THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...SILER CITY... PITTSBORO...RALEIGH...CARY...ALBEMARLE...TROY...BISCOE... MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN... SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON... WADESBORO...POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM... LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY 848 AM EDT THU APR 17 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE WARNING. LOWS THIS MORNING WERE IN THE UPPER 20S TO LOWER 30S. RALEIGH- DURHAM REPORTED 31 DEGREES. GREENSBORO REPORTED 32 AND WINSTON- SALEM REPORTED 32. UPPER 20S WERE WIDESPREAD THROUGHOUT THE REGION OUTSIDE OF URBAN AREAS. ALTHOUGH TEMPERATURES ARE FORECAST TO BE WARMER TONIGHT. A FROST ADVISORY MAY BE NEEDED AS LOWS ARE EXPECTED TO BE IN THE MID 30S. DETAILS WILL BE FORTHCOMING IN LATER FORECASTS. $$ BADGETT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Apr 16, 3:00 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 16, 3:00 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 AM EDT WED APR 16 2014
.SYNOPSIS...UNSEASONABLY STRONG...POLAR HIGH PRESSURE WILL BUILD
EAST ACROSS THE MIDDLE ATLANTIC AND NORTHEAST STATES THROUGH
THURSDAY.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 300 AM WEDNESDAY...
TODAY: IN THE STRONGLY SUBSIDENT WAKE OF A SHORTWAVE TROUGH ALOFT
NOW NEARING THE MIDDLE ATLANTIC COAST...THE ASSOCIATED SUBSIDENCE
INVERSION AND DEEP DRYNESS ABOVE...WHICH WAS OBSERVED BY 00Z/16TH
RAOB DATA UPSTREAM AT FFC AND BNA...WILL SPREAD EAST ACROSS THE
CAROLINAS TODAY. A SUNNY DAY WILL RESULT...ALBEIT AN UNSEASONABLY
CHILLY ONE...OWING TO BREEZY NORTHEASTERLY FLOW (PARTICULARLY FROM
LATE MORNING THROUGH EARLY AFTERNOON IN THE COASTAL PLAIN) AROUND A
POLAR HIGH FORECAST TO STRENGTHEN WHILE MIGRATING FROM THE OH VALLEY
TO NEW ENGLAND. INDEED...DRY ADIABATIC MIXING THROUGH 900 MB...WITH
A COUPLE OF DEGREES ADDED TO ACCOUNT FOR A USUAL SLIGHT COOL BIAS
WITH THIS TECHNIQUE...SUPPORTS HIGHS IN ONLY THE LOWER TO MIDDLE
50S - SOME 20 DEGREES BELOW AVERAGE - AND THUS THREATENING THE RECORD
LOW MAX OF 56 DEGREES FOR THE DAT AT KFAY. SEE CLIMATE SECTION
BELOW.
TONIGHT: PROJECTED LOW LEVEL THICKNESS VALUES AROUND 1305 METERS AT
GSO AT 12Z THU...WITH OPTIMAL RADIATIONAL COOLING...WOULD SUPPORT
MIDDLE 20S. HOWEVER...A PROJECTED 4-6 MB RISE TONIGHT IN MSL
PRESSURE WITH THE AFOREMENTIONED STRENGTHENING HIGH TO OUR NORTH
WILL LIKELY MAINTAIN A NORTHEASTERLY STIRRING FOR MOST
AREAS...THOUGH WEAKEST AND WITH LIKELY PERIODS OF CALM IN CLOSEST
PROXIMITY TO THE RIDGE AXIS...OVER THE WESTERN/SOUTHERN PIEDMONT.
MEANWHILE THE NE STIRRING WILL BE MORE PRONOUNCED IN A STRONGER MSL
PRESSURE GRADIENT/AWAY FROM THE RIDGE AXIS...OVER THE COASTAL PLAIN.
IN ADDITION...ATLANTIC MOISTURE ADVECTION IN NORTHEASTERLY FLOW
BENEATH THE CAPPING INVERSION MAY RESULT IN SCT TO BKN LOW CLOUDS
MAINLY IN THE COASTAL PLAIN LATE. AS SUCH...TEMPERATURES ARE APT TO
DISPLAY A RELATIVELY LARGE RANGE...FROM 28-30 DEGREES IN RURAL
WESTERN PIEDMONT LOCATIONS (IN CLOSEST PROXIMITY TO THE RIDGE AXIS)
TO AROUND FREEZING IN URBAN AREAS FROM RDU WESTWARD TO THE
TRIAD...TO 33-36 DEGREES IN THE COASTAL PLAIN AND EASTERN SANDHILLS.
A FROST ADVISORY WILL CONSEQUENTLY LIKELY BE NEEDED FOR THE COASTAL
PLAIN...ISSUED FOR THE FIRST PERIOD/LATER TODAY.
THU AND THU NIGHT: GRADUAL MODIFICATION OF THE UNSEASONABLY
STRONG/1045 MB POLAR HIGH CENTERED OVER MAINE EARLY THU WILL ENSUE
FOR THE LATTER HALF OF THE WEEK. THE AFOREMENTIONED MOISTURE IN NE
FLOW WILL RESULT IN THE DEVELOPMENT/WESTWARD EXPANSION OF A MOSTLY
SCATTERED STRATOCUMULUS FIELD WITH DIURNAL HEATING THU...PERHAPS
BRIEFLY BROKEN IN EASTERN AREAS...WITH DRY ADIABATIC MIXING AGAIN
THROUGH 900 MB SUPPORTIVE OF HIGHS MAINLY BETWEEN 60 AND 65 DEGREES -
IN LINE WITH PROJECTED 24 HOUR LOW LEVEL THICKNESS RISES OF ABOUT 30
METERS OF THOSE OF WED. CHILLY WITH GOOD RADIATIONAL COOLING...
DESPITE A FEW LINGERING STRATOCUMULUS AND THE ARRIVAL OF A THIN VEIL
OF CIRRUS ATTENDING A SOUTHERN STREAM WAVE - LOWS OF 36 TO 42
DEGREES. PATCHY FROST WILL BE POSSIBLE IN RURAL WESTERN PIEDMONT
LOCATIONS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 240 AM WEDNESDAY...
HIGH PRESSURE RIDGING INTO THE REGION FROM THE NE AND THE SUBSEQUENT
NORTHEASTERLY WINDS WILL RESULT IN CONTINUED CAA INTO CENTRAL NC ON
FRIDAY. FAIRLY CONFIDENT THERE WILL AT LEAST BE DESCENT COVERAGE OF
HIGH CLOUDS OVER THE AREA SO...FOR NOW...EXPECT HIGHS ON FRIDAY
MAINLY IN THE LOW TO MID 60S. THERE IS SOME UNCERTAINTY FOR THE
FORECAST FRIDAY NIGHT INTO SATURDAY. BOTH MODELS HAVE AN UPPER LEVEL
TROUGH MOVING THROUGH THE AREA...HOWEVER THE ECMWF CUTS OFF A LOW
OFF THE COAST OF FL SATURDAY MORNING WHERE IT STALLS OUT...WHILE THE
GFS TROUGH PROGRESSES OFF THE ATLANTIC COAST BY SATURDAY NIGHT. AS A
RESULT...THE ECMWF FORECASTS RAIN MOVING INTO THE SOUTHEAST FRIDAY
NIGHT/SATURDAY WHILE THE GFS REMAINS DRY. GIVEN THE UNCERTAINTY WILL
KEEP FORECAST DRY...ALTHOUGH CONFIDENCE IS NOT PARTICULARLY HIGH.
OVERNIGHT LOWS BOTH FRIDAY AND SATURDAY NIGHTS GENERALLY IN THE MID
40S NW TO AROUND 50 DEGREES SE. HIGHS WITH THE SURFACE RIDGE
WEAKENING ON SATURDAY EXPECT HIGHS MAINLY IN THE LOW TO MID 70S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 240 AM WEDNESDAY...
AS THE LOW OFF THE ATLANTIC COAST MOVES FURTHER AWAY FROM NC...
EXPECT HIGH PRESSURE TO BUILD BACK INTO THE AREA FOR SUNDAY AND
MONDAY...RESULTING IN MAINLY CLEAR/SUNNY SKIES AND DRY WEATHER.
HIGHS MAINLY IN THE LOW TO MID 70S...LOWS SUNDAY NIGHT IN THE UPPER
40S TO AROUND 50 DEGREES. MODELS INDICATE AN UPPER LEVEL SHORTWAVE
WILL APPROACH CENTRAL NC MONDAY NIGHT AND PROGRESS THROUGH THE AREA
THROUGH TUESDAY NIGHT. THOUGH THE MODELS ARE NOT IN COMPLETE
AGREEMENT WITH THE SPECIFICS ABOUT THIS FEATURE...THERE WILL AT
LEAST BE A SLIGHT CHANCE FOR SOME RAIN DURING THIS TIME...THUS WILL
KEEP SLIGHT CHANCES FOR RAIN IN THE FORECAST. HIGHS GENERALLY AROUND
70 DEGREES TUESDAY AND WEDNESDAY...WITH OVERNIGHT LOWS AROUND 50
DEGREES.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 200 AM WEDNESDAY...
MVFR CLOUDS WILL LINGER THROUGH 09Z AT KRWI AND JUST EAST OF
KRDU/KFAY...IN CLOSER PROXIMITY TO AN OFFSHORE/EASTBOUND COLD FRONT.
OTHERWISE...CLEAR VFR CONDITIONS ARE EXPECTED THROUGH THE TAF
PERIOD...AS UNSEASONABLY STRONG/POLAR HIGH PRESSURE BUILDS EAST
ACROSS THE MID ATLANTIC REGION. THE INFLUX OF THE COLD/DRY AND DENSE
AIR ASSOCIATED WITH THE HIGH WILL RESULT IN BREEZY CONDITIONS
THROUGH MIDDAY-EARLY AFTERNOON...STRONGEST AT EASTERN TERMINALS...
AND MAXIMIZED BETWEEN 14-17Z. ATLANTIC MOISTURE IN NE LOW LEVEL FLOW
WILL RESULT IN THE WESTWARD EXPANSION/ADVECTION OF MVFR CLOUDS FROM
COASTAL AREAS LATE TONIGHT...AND THIS COULD RESULT IN SCATTERED TO
PERHAPS EVEN BROKEN STRATOCUMULUS AROUND 3000 FT...JUST BEYOND THE
06Z TAF PERIOD...MAINLY AT KRWI.
OUTLOOK: THE AFOREMENTIONED MVFR MOISTURE WILL THEN EXPAND WESTWARD
AND RESULT IN GENERALLY SCATTERED STRATOCUMULUS LIKELY JUST ABOVE
3000 FT AT ALL TERMINALS DURING THE DAY THU. IFR/LIFR CEILINGS
POSSIBLE LATE THU NIGHT-EARLY FRI...AS THE BOUNDARY LAYER
NOCTURNALLY COOLS AND MOISTURE IN ENE FLOW FURTHER INCREASES/RESULTS
IN INCREASING RH AND CLOUD DEVELOPMENT).
&&
.CLIMATE...
THE FOLLOWING ARE THE RECORD LOW TEMPERATURES FOR WED AND THU MORNING...
AND THE RECORD LOW MAXIMUM TEMPERATURES FOR WED:
WED 04/16 THU 04/17
LOW/YEAR LOW MAX/YEAR LOW/YEAR
FAY: 28/1943 56/1950 31/1953
GSO: 25/1943 48/1929 29/1953
RDU: 28/1950 46/1890 29/1962
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR NCZ007>011-021>027-038>041-073>077-083>086.
FREEZE WARNING FROM 3 AM TO 9 AM EDT WEDNESDAY FOR NCZ007>010-
021>026-038>041-073>077-083-084.
&&
SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...KC
LONG TERM...KC
AVIATION...MWS
CLIMATE...MWSHazardous weather outlook, Apr 15, 9:07 PM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 907 PM EDT TUE APR 15 2014 NCZ007>010-021>026-038>041-073>077-083-084-170115- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND- 907 PM EDT TUE APR 15 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ028-042-043-078-088-089-170115- EDGECOMBE-JOHNSTON-WILSON-WAYNE-CUMBERLAND-SAMPSON- 907 PM EDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. TEMPERATURES TONIGHT WILL DIP DOWN INTO THE MIDDLE 30S. PLANTS SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOWS WEDNESDAY NIGHT...EARLY THURSDAY MORNING WILL ONCE AGAIN FALL INTO THE MIDDLE 30S. PLANTS SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ011-027-085-086-170115- HALIFAX-NASH-SCOTLAND-HOKE- 907 PM EDT TUE APR 15 2014 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. TEMPERATURES TONIGHT WILL DIP DOWN INTO THE MIDDLE 30S. PLANTS SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in North Carolina, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.